Florida, 2004

Damaging Wind in Florida, June 4, 2004

June 4, 2004 · NWS JAX · 1 event in 1 county or zone

Trees downed along Azalea Park Drive

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees downed along Azalea Park Drive

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 2:04 PM EST, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 4, 2:04 PM EST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT FRI JUN 4 2004

.SHORT TERM...SATELLITE SHOWS A MID/UPPER LOW SPINNING OVER LOWER
OHIO VALLEY WITH SHARP SHORT WAVE TROUGH EXTENDING SWD OVER ERN
GULF OF MEXICO TO CUBA. THIS FEATURE HAS SPAWNED NUMEROUS TSTMS
ACROSS THE CWA SINCE EARLY/MID MORNING. A SURFACE LOW IS OVER ERN NC
WITH TRAILING FRONT INTO NRN GA. THE MAIN AREA OF STORMS HAS MOVED TO
THE SERN COUNTIES AND COASTAL WATERS. SCATTERED CONVECTION WILL
CONTINUE TO DEVELOP EAST OF THE TROUGH AXIS AND SPREAD INTO THE CWA
DURING THE EVENING HOURS AND WILL KEEP CHANCE POPS TAPERING TO SLGT
CHNC OR LESS AFTER MIDNIGHT.

THE UPPER TROUGH IS EXPECTED TO WEAKEN OVER THE AREA AS THE LOW
PRESSURE MOVES NORTHEASTWARD. ENOUGH PVA AND INSTABILITY WILL ALLOW
SCATTERED SHOWERS TO CONTINUE THROUGH THE WEEKEND EVEN THOUGH A RIDGE
BEGINS TO BUILD INTO THE CWA FROM THE ATLANTIC BY SUNDAY. TEMPS WILL
REMAIN NEAR CLIMO THROUGH THE PERIOD.

.LONG TERM...SURFACE AND H5 RIDGE AXIS WILL CONTINUE OVER THE AREA
THROUGH THE MIDDLE OF THE WEEK. GFS INDICATES A LARGE AREA OF
TROPICAL MOISTURE MOVING OUT OF THE CARIBBEAN INTO THE GULF. BY
FRIDAY A SHORT WAVE TROUGH COULD POSSIBLY PUSH THIS AREA OF
MOISTURE TOWARDS FLORIDA. ITS TOO SOON TO JUMP ON THE BANDWAGON AND
WILL CONTINUE WITH CHANCE AFTN AND EVNG CONVECTION.
&&

.MARINE...SMALL CRAFT EXERCISE CAUTION IN THE OFFSHORE WATERS. WINDS
GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS...WITH HIGHER SPEEDS
AT NIGHT ACROSS THE COASTAL WATERS. SEAS 1 TO 3 FEET.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 68 90 68 89 / 10 20 10 30
SSI 72 86 72 85 / 20 20 20 30
JAX 69 88 70 88 / 20 30 20 40
SGJ 71 86 71 85 / 20 30 20 40
GNV 68 88 69 88 / 20 30 20 40
OCF 69 88 69 88 / 20 30 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 4, 11:28 AM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1228 PM EDT FRI JUN 4 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1228 PM EDT FRI JUN 4 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE TOWARD THE
EAST COAST THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL...GUSTY WINDS TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD WARNINGS BE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Local storm report, Jun 4, 5:26 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             OCALA                   29.19N 82.13W
06/04/2004  0.75 INCH        MARION             FL   TRAINED SPOTTER

            SPOTTER NUMBER 71 - KEVIN MILLER REPORTED PENNY SIZE HAIL
            IN THE OCALA METRO AREA.

0120 PM     HAIL             15 NW OCALA             29.34N 82.31W
06/04/2004  0.75 INCH        MARION             FL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL ALONG U.S.
            HIGHWAY 27 NEAR THE LEVY/MARION COUNTY LINE.

0145 PM     TSTM WND DMG     SW OCALA                29.19N 82.13W
06/04/2004                   MARION             FL   FIRE DEPT/RESCUE

            911 DISPATCH REPORTED LARGE TREE DOWN ACROSS ROAD NEAR
            16000 BLOCK IN SW OCALA METRO AREA.

0145 PM     HAIL             SW OCALA                29.19N 82.13W
06/04/2004  0.75 INCH        MARION             FL   FIRE DEPT/RESCUE

            911 DISPATCH REPORTED PENNY SIZE HAIL FROM RESIDENCE IN
            SW OCALA METRO AREA

0200 PM     HAIL             ESPANOLA                29.51N 81.31W
06/04/2004  0.75 INCH        FLAGLER            FL   UTILITY COMPANY

            PENNY SIZE HAIL REPORTED BY PUBLIC WORKS THROUGH THE EMA.

&&

HESS
Special weather statement, Jun 4, 5:52 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
652 PM EDT FRI JUN 4 2004

FLZ022-023-030-042330-
BAKER FL-COLUMBIA FL-UNION FL-
652 PM EDT FRI JUN 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...BAKER AND
COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
730 PM EDT...

AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF OLUSTEE TO COLUMBIA...OR ALONG A LINE EXTENDING
FROM 9 MILES EAST OF LAKE CITY TO 9 MILES SOUTHWEST OF LAKE CITY...
MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WATERTOWN...LAKE CITY...FIVE POINTS...
COLUMBIA...OLUSTEE...LULU AND OLENO STATE PARK THROUGH 730 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 4, 6:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT FRI JUN 4 2004

FLZ023-030-031-050015-
BAKER FL-BRADFORD FL-UNION FL-
728 PM EDT FRI JUN 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...UNION
AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
815 PM EDT...

AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF ELLERBEE...OR ABOUT
5 MILES NORTH OF RAIFORD...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAIFORD...ELLERBEE...
SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 815 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
June 4, 6:30 PM EST
Where
Columbia County, Lake City
Measured
50 kt (58 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
30.183, -82.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397251.